Author Topic: Need advice on last part of taper  (Read 523 times)

[Buddie]

Need advice on last part of taper
« on: January 21, 2023, 10:47:26 pm »
Hello,

I need to speed my taper up. I was microtapering .005/day with some breaks for most of it, and then when I got to .16 I started using the cut and hold method. I am at .075 -- my sig does not reflect the correct dates, I waited 2 weeks in between holds.

I am at the end of my rope with the head tinnitus -- screeching, hissing, buzzing etc and I need to be off to heal. I kept getting worse and worse holding the same dose.

My question is, should I cut to .03125 and hold for a week then jump, or would it be easier for my body to handle .01/day from .075?


I know neither follow the 5-10% guidelines but I assure you I have my reasons.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need advice on last part of taper
« Reply #1 on: January 24, 2023, 01:36:54 am »
The guidelines are just suggestions based on Professor Ashtons schedules but we think following your bodyís cues is the best way to taper.  I wish I could say what would be the better option for you.

Youíve used both cut and hold and daily reductions, which would you say worked the best?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need advice on last part of taper
« Reply #2 on: January 24, 2023, 03:01:18 am »
The guidelines are just suggestions based on Professor Ashtons schedules but we think following your bodyís cues is the best way to taper.  I wish I could say what would be the better option for you.

Youíve used both cut and hold and daily reductions, which would you say worked the best?

I would say they were all brutal. I have really severe hyperacusis now which leaves me pretty much bed bound. Does anyone know if that goes away or gets better and how long?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need advice on last part of taper
« Reply #3 on: January 24, 2023, 09:35:10 pm »
Hyperacusis and tinnitus are two symptoms that seem to be the last to leave for those who suffer with it and from what Iíve read, it can have a severe impact on your quality of life, Iím so sorry.  We have a support group thread but I donít know if it will make you feel better or worse. http://www.benzobuddies.org/forum/index.php?topic=96554.0
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need advice on last part of taper
« Reply #4 on: January 25, 2023, 05:09:02 pm »
You are moving very fast, DMG. Do you have other symptoms? It seems like it would be better to move slower IF it were to make your symptoms more bearable. If it didn't have that effect, then I'm with you, and I would try to get off as quickly and safely as possible.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need advice on last part of taper
« Reply #5 on: January 26, 2023, 11:47:17 pm »
You are moving very fast, DMG. Do you have other symptoms? It seems like it would be better to move slower IF it were to make your symptoms more bearable. If it didn't have that effect, then I'm with you, and I would try to get off as quickly and safely as possible.

My tinnitus became unbearable on the klonopin so I had no choice but to taper down as quickly/safely as possible, so holding never did anything since I was holding at .75 for 6 months.
I pretty much only have head symptoms.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.